Alert archive / Missouri / River Flood Warnings in 2019
River Flood Warning 175, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at Jun 22, 2019, 10:57 AM CDT for Boone County, Missouri. It took effect at Jun 22, 2019, 12:54 PM CDT. It was in force for 49 min.
The area
The outline as issued.
The facts
- Issued
- Jun 22, 2019, 10:57 AM CDT (15:57 UTC)
- In effect from
- Jun 22, 2019, 12:54 PM CDT
- Expired
- Jun 22, 2019, 1:43 PM CDT
- In force
- 49 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Boone County, MO
The radar
The St Louis radar (KLSX), 146 km from the middle of the area, began a volume at 15:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Hinkson Creek at Columbia (TGRM7). The gauge peaked at 14.47 ft at Jun 22, 2019, 11:00 AM CDT.
- Action stage
- 13 ft
- Minor stage
- 15 ft
- Moderate stage
- 18 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06910230, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
520
WGUS43 KLSX 221557
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service St Louis MO
1057 AM CDT Sat Jun 22 2019
...The National Weather Service in St. Louis has issued a flood
warning for the following rivers in Missouri...
Hinkson Creek at Columbia
River forecasts are based on observed precipitation and forecast
precipitation for the next 24 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC019-231557-
/O.NEW.KLSX.FL.W.0175.190622T1754Z-190623T2251Z/
/TGRM7.1.ER.190622T1754Z.190622T2000Z.190622T2251Z.NO/
1057 AM CDT Sat Jun 22 2019
The National Weather Service in St. Louis has issued a
* Flood Warning for
the Hinkson Creek at Columbia
* until Sunday afternoon.
* At 10:00 AM Saturday the stage was 12.1 feet.
* Flood stage is 15.0 feet.
* Minor flooding is forecast.
* The river is forecast to rise above flood stage by this afternoon
and crest near 16.7 feet by late this afternoon. The river is
forecast to fall below flood stage by late this afternoon.
* Impact: At 16.0 feet...Right bank 50 feet downstream of the old
Providence Road bridge begins to flood.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 06/23 06/24 06/25 06/26 06/27
Small Streams
Columbia 15.0 12.13 9.3 8.4
&&
LAT...LON 3895 9231 3894 9230 3891 9232 3891 9241
3893 9241
$$1 follow-up statement
460
WGUS83 KLSX 221844
FLSLSX
Flood Statement
National Weather Service St Louis MO
143 PM CDT Sat Jun 22 2019
...The flood warning is cancelled for the following rivers in
Missouri...
Hinkson Creek at Columbia
River forecasts are based on observed precipitation and forecast
precipitation for the next 24 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC019-221913-
/O.CAN.KLSX.FL.W.0175.000000T0000Z-190623T2251Z/
/TGRM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
143 PM CDT Sat Jun 22 2019
The Flood Warning is cancelled for
the Hinkson Creek at Columbia.
* At 1:00 PM Saturday the stage was 13.3 feet.
* Flood stage is 15.0 feet.
* The river crested below flood stage at 14.7 feet. The river will
fall to 7.8 feet by tomorrow morning.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 06/23 06/24 06/25 06/26 06/27
Small Streams
Columbia 15.0 13.33 7.8 9.4
&&
LAT...LON 3895 9231 3894 9230 3891 9232 3891 9241
3893 9241
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Jun 22, 10:35 AM CDT, 22 minutes earlier.
Area forecast discussion, Jun 22, 10:35 AM CDT, 22 minutes before
Area Forecast Discussion...Updated National Weather Service Saint Louis MO 1035 AM CDT Sat Jun 22 2019 .UPDATE... Issued at 1035 AM CDT Sat Jun 22 2019 Second round of convection that moved in just before sunrise into central/northeast MO and then the STL metro area and lingered deep into the morning hours will be too much to overcome for a recovery to dangerous heat and humidity levels. As a result, the Heat Advisory has been cancelled for the STL metro area. it will still be quite humid, just not as hot. These areas of thunderstorms are still expected to gradually wane and become more scattered heading into the afternoon, with a conditional severe risk with what does develop, but it will be a low chance of anything new developing. This fairly quiet scenario could persist deep into this evening before the next round moves in. TES && .SHORT TERM... (Through Late Tonight) Issued at 235 AM CDT Sat Jun 22 2019 An MCS was dropping southeastward towards the St Louis metro area early this morning. Will continue the Flash Flood Watch for parts of northeast and central MO and west central and southwest IL until 7 am. This MCS should gradually weaken and drop south- southeast of our forecast area by noon. Until then there may still be heavy downpours along with strong wind gusts on the leading edge convection of the MCS this morning. The cloud cover should thin out later this morning, and this along with an upper level ridge over our area and southwesterly surface winds will lead to warmer high temperatures today. These warm temperatures along with high humidity will create dangerously high heat indices in the St Louis metro area. Will continue the Heat Advisory for the St Louis metro area this afternoon into the early evening. Another nocturnal MCS may impact parts of our forecast area tonight as the upper level ridge shifts east of our region with a southwesterly flow shortwave approaching our area tonight. GKS .LONG TERM... (Sunday through Friday) Issued at 235 AM CDT Sat Jun 22 2019 A nocturnal MCS may be moving through our forecast area Sunday morning with additional convection likely during the afternoon and evening as an upper level trough approaches along with an associated cold front which will move eastward through our forecast area Sunday night. High temperatures will be slightly cooler on Sunday due to increased cloud cover, precipitation, and lowering upper level heights. Most of the convection should shift east of our forecast area by Monday as the upper level trough moves east-northeast of our region and the cold front moves east of our area with slightly cooler and less humid air advecting into the region. A less active and drier weather pattern is expected for the upcoming work week. Warmer temperatures are forecast by Wednesday as an upper level ridge develops over the central US along with persistent southerly winds. GKS && .AVIATION... (For the 12z TAFs through 12z Sunday Morning) Issued at 631 AM CDT Sat Jun 22 2019 Most of the current convection will likely shift southeast of the taf sites later this morning. There should be prevailing MVFR ceiling heights this morning. The cloud ceiling should rise into the VFR category later this morning in COU, by early evening in the St Louis metro area, and by late tonight in UIN. Another nocturnal MCS may move into UIN and COU late tonight and into STL Sunday morning. Southeasterly surface winds will become more south-southwesterly by late tonight. SPECIFICS FOR KSTL: Most of the current convection will likely shift southeast of STL by 18Z Saturday. There should be prevailing MVFR ceiling heights today. The cloud ceiling should rise into the VFR category by early evening. Another nocturnal MCS may move into STL Sunday morning. Southeasterly surface winds will become more south-southwesterly by late tonight. GKS && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Jun 22, 7:52 AM CDT, 3 hours 5 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 752 AM CDT Sat Jun 22 2019 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-231300- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 752 AM CDT Sat Jun 22 2019 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Today and tonight. There is a chance of thunderstorms today and tonight. Some storms may be severe tonight with damaging winds and large hail the primary threat. In addition, thunderstorms will be capable of heavy rainfall this morning across parts of northeast and central Missouri and west central and southwest Illinois. Please refer to the Flash Flood Watch product that is in effect for further information. Heat index values are forecast to be near 105 this afternoon for the Saint Louis metro area. Please refer to the Heat Advisory product for further information. Major river flooding is ongoing along parts of the Mississippi and lower Illinois Rivers. .DAYS TWO THROUGH SEVEN...Sunday through Friday. There is a chance for thunderstorms Sunday through Monday. Severe storms are possible Sunday and Sunday night. Major river flooding is forecast to continue along parts of the Mississippi and lower Illinois Rivers. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed tonight. Spotters are encouraged to report any severe weather, if observed, to the National Weather Service. Spotters are also encouraged to report rainfall amounts in excess of an inch or any flooding, if observed, to the National Weather Service. GKS
In the hours before
Special weather statement, Jun 22, 9:02 AM CDT, 1 hour 55 minutes before
Special Weather Statement National Weather Service St Louis MO 902 AM CDT Sat Jun 22 2019 ILZ101-102-MOZ063-064-221430- St. Clair IL-Monroe IL-St. Louis MO-St. Louis City MO- 902 AM CDT Sat Jun 22 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL MONROE... NORTHWESTERN ST. CLAIR AND SOUTH CENTRAL ST. LOUIS COUNTIES AND SOUTHERN ST. LOUIS CITY UNTIL 930 AM CDT... At 902 AM CDT, Doppler radar was tracking a strong thunderstorm over Bella Villa, moving east at 30 mph. Penny size hail will be possible with this storm. Locations impacted include... St. Louis, Belleville, East St. Louis, Webster Groves, Fairview Heights, Clayton, Cahokia, Swansea, Crestwood, Columbia, Richmond Heights, Sunset Hills, Brentwood, Maplewood, Shrewsbury, Centreville, Dupo, Millstadt, Lakeshire and Affton. LAT...LON 3850 9040 3865 9034 3859 8998 3842 9001 TIME...MOT...LOC 1402Z 284DEG 25KT 3855 9028 KD
Local storm report, Jun 22, 10:17 AM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1017 AM CDT SAT JUN 22 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1017 AM FLASH FLOOD FULTON 38.85N 91.95W
06/22/2019 CALLAWAY MO LAW ENFORCEMENT
COUNTY DISPATCH REPORTS ROADWAYS COVERED IN
WATER IN FULTON, MO.
&&
KDLocal storm report, Jun 22, 10:18 AM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1018 AM CDT SAT JUN 22 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1017 AM FLASH FLOOD 4 SE KINGDOM CITY 38.90N 91.88W
06/22/2019 CALLAWAY MO LAW ENFORCEMENT
COUNTY DISPATCH REPORTS ROADWAYS COVERED IN
WATER NORTH OF FULTON, MO.
&&
KDLocal storm report, Jun 22, 10:33 AM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1033 AM CDT SAT JUN 22 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 AM FLASH FLOOD 1 ENE COLUMBIA 38.96N 92.30W
06/22/2019 BOONE MO PUBLIC
MULTIPLE ROADS FLOODED IN AND AROUND
COLUMBIA.
&&
PWLocal storm report, Jun 22, 10:34 AM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1034 AM CDT SAT JUN 22 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1029 AM HAIL 1 S GLENDALE 38.59N 90.38W
06/22/2019 M0.25 INCH ST. LOUIS MO PUBLIC
&&
KDLocal storm report, Jun 22, 10:47 AM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1047 AM CDT SAT JUN 22 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0857 AM HAIL 1 S GLENDALE 38.59N 90.38W
06/22/2019 M0.25 INCH ST. LOUIS MO PUBLIC
CORRECTS PREVIOUS HAIL REPORT FROM 1 S
GLENDALE.
&&
KDThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 12:44 AM CDT | Special Weather Statement | LSX | Shelby | 31 min |
| Jun 22, 6:31 AM CDT | Areal Flood Advisory | LSX | Audrain | 119 min |
| Jun 22, 6:53 AM CDT | Flash Flood Warning | LSX | Audrain, Boone, Callaway, Monroe, Montgomery | 6 hr |
| Jun 22, 9:02 AM CDT | Special Weather Statement | LSX | City of Saint Louis | 28 min |
| Jun 22, 9:08 AM CDT | Areal Flood Advisory | LSX | Jefferson, Saint Charles, Saint Louis, City of Saint Louis | 3 hr |
| Jun 22, 9:19 AM CDT | Flash Flood Warning | LSX | Callaway, Montgomery, Warren | 6 hr |
| Jun 22, 9:32 AM CDT | Flash Flood Warning | LSX | Boone, Callaway, Cole, Gasconade, Moniteau, Osage | 6 hr |
| Jun 22, 3:09 PM CDT | Flash Flood Watch | LSX | Audrain, Boone, Callaway, Cole, Knox, Lewis and 8 more | 23 hr |
| Jun 22, 3:33 PM CDT | River Flood Warning | LSX | Lincoln | 22 hr |
| Jun 22, 3:33 PM CDT | River Flood Warning | LSX | Lewis | 4 days |
| Jun 22, 5:04 PM CDT | River Flood Warning | LSX | Lewis | 4 days |
Nearby
River Flood Warnings in Missouri, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.